Alert archive / South Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 22, 2015, 5:54 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2015, 5:54 PM EDT (21:54 UTC)
- Expired
- Jun 22, 2015, 8:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 98 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1803 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453
WGUS52 KCHS 222154
FFWCHS
SCC015-019-035-230000-
/O.NEW.KCHS.FF.W.0005.150622T2154Z-150623T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 800 PM EDT
* AT 553 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHARLESTON...NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...
HANAHAN...SLANDS BRIDGE...ARCHDALE AND MAGNOLIA GARDENS.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3291 7996 3289 7996 3287 7995 3287 7996
3289 7997 3287 7997 3280 8028 3307 8039
3314 8002
$$3 follow-up statements
388
WGUS72 KCHS 222217
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT MON JUN 22 2015
SCC015-019-035-230000-
/O.CON.KCHS.FF.W.0005.000000T0000Z-150623T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
617 PM EDT MON JUN 22 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...
AT 616 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHARLESTON...NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...
HANAHAN...SLANDS BRIDGE...ARCHDALE AND MAGNOLIA GARDENS.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3291 7996 3289 7996 3287 7995 3287 7996
3289 7997 3287 7997 3280 8028 3307 8039
3314 8002
$$892
WGUS72 KCHS 222238
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 PM EDT MON JUN 22 2015
SCC015-019-035-230000-
/O.CON.KCHS.FF.W.0005.000000T0000Z-150623T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
638 PM EDT MON JUN 22 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...
AT 637 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE AND ONE-HALF INCHES
OF RAIN HAVE ALREADY FALLEN. STANDING WATER HAS BEEN REPORTED ON
SEVERAL ROADS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHARLESTON...NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...
HANAHAN...SLANDS BRIDGE...ARCHDALE AND MAGNOLIA GARDENS.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3291 7996 3289 7996 3287 7995 3287 7996
3289 7997 3287 7997 3280 8028 3307 8039
3314 8002
$$411
WGUS72 KCHS 222310
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
710 PM EDT MON JUN 22 2015
SCC015-019-035-222320-
/O.CAN.KCHS.FF.W.0005.000000T0000Z-150623T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
710 PM EDT MON JUN 22 2015
...THE FLASH FLOOD WARNING FOR CHARLESTON...DORCHESTER AND BERKELEY
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. REMAIN ALERT FOR STANDING WATER ON ROADS.
LAT...LON 3291 7996 3289 7996 3287 7995 3287 7996
3289 7997 3287 7997 3280 8028 3307 8039
3314 8002
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 4:20 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 22, 4:20 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT MON JUN 22 2015
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH MUCH OF THIS WEEK WHILE
A TROUGH OF LOW PRESSURE PERSISTS INLAND. A COLD FRONT WILL APPROACH
THE REGION FROM THE NORTH LATE WEEK AND REMAIN IN THE VICINITY
THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
BOUNDARY INTERACTIONS ARE STARTING TO OCCUR...SO WE/RE RAINING
POPS A BIT HIGHER INTO THIS EVENING.
THIS EVENING...WHILE THERE IS STILL A CAP IN PLACE ACROSS OUR
EASTERN ZONES...IT IS IN A MUCH WEAKER FORM OR HAS BROKEN FURTHER
INLAND. ALTHOUGH THE MID LEVELS ARE STILL WARM...IT IS A LITTLE
COOLER AROUND 700 MB...AND 700-500 MB LAPSE RATES A BIT STEEPER AS
A RESULT. THAT ALONG WITH A SUBTLE PERTURBATION IN THE MID AND
UPPER LEVELS OF THE ATMOSPHERE HAS BEEN ENOUGH TO PROVIDE THE
AREA WITH BETTER COVERAGE OF SHOWERS/T-STORMS THAN WE HAVE SEEN
SINCE FRIDAY. MLCAPES ARE 3000-3500 J/KG...SBCAPES OF 4000-4500
J/KG AND LIFTED INDICES AS COLD AS -7 TO -9C. THIS WILL SUPPORT
20-40 PERCENT COVERAGE OF CONVENTION UNTIL 9 OR 10 PM. BEST
CHANCES WILL BE INLAND FROM US-17 IN ADVANCE OF THE INLAND
PENETRATING RESULTANT SEA BREEZE. BUT IF BOUNDARY INTERACTIONS
START OCCURRING WE MAY NEED TO RAISE POPS BASED ON FUTURE TRENDS.
PWATS OF 1.9-2.0 INCHES WILL ALLOW FOR WATER LOADING WITH A FEW
OF THE STRONGER CORES...AND WITH WINDEX VALUES OF 60-70 KT AND
DCAPES UPWARDS OF 1200-1500 J/KG...THIS WILL SUPPORT ISOLATED WET
DOWNBURST POTENTIAL. FOR THIS REASON WE WILL MAINTAIN AN ISOLATED
SEVERE RISK IN THE HAZARDOUS WEATHER OUTLOOK. SECONDARY HAZARDS
WILL INCLUDE MARGINALLY SEVERE HAIL IN THE TALLEST
STORMS...FREQUENT CLOUD TO GROUND LIGHTNING AND GIVEN LIMITED
STORM MOTION A LOCALIZED HEAVY RAIN RISK ALSO EXISTS.
HEAT INDICES HAVE CLIMBED AS HIGH AS 106-114F IN MANY OF OUR
COUNTIES...WITH EVEN A COUPLE OF SPOTS HAVING HIT 115F. SUFFICE
TO SAY THAT THE HEAT ADVISORY WILL REMAIN IN EFFECT FOR THE ENTIRE
CWFA THROUGH 7 PM.
TONIGHT...COVERAGE OF SHOWERS/STORMS FAR INLAND WILL COME TO AN END
BY 11 PM-MIDNIGHT AS NOCTURNAL EFFECTS TAKING OVER. ANY REDEVELOP
OF CONVECTION LOOKS TO TAKE PLACE OVER THE ATLANTIC...ESPECIALLY
OUT NEAR THE GULF STREAM. LOW LEVEL CONVERGENCE WITHIN THE
SOUTH/SW SYNOPTIC FLOW MIGHT SPUR SOME ISOLATED POPS ALONG THE SC
COAST AFTER MIDNIGHT...BUT WE HAVE HELD POPS TO LESS THAN 15
PERCENT. FULL DECOUPLING WILL NOT OCCUR FOR MOST
PLACES...PREVENTING OVERNIGHT MINS FROM DROPPING ANY LOWER THAN
MID AND UPPER 70S INLAND. THE BARRIER ISLANDS AND THE CHARLESTON
METRO AREA WILL BE THE WARMEST...UNABLE TO DROP BELOW 80-82F.
RECORD HIGH MINS WILL BE CHALLENGED...ESPECIALLY AT KCHS AND KCXM.
THIS MAY BE THE 8TH NIGHT IN A ROW IN DOWNTOWN CHARLESTON WHERE
THE TEMP FAILS TO FALL BELOW 80.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY AND WEDNESDAY...AN EXPANSIVE RIDGE OF HIGH PRESSURE WILL
PERSIST OVER THE SOUTHEASTERN UNITED STATES THROUGH MIDWEEK. AT THE
SFC...THE AREA WILL BE POSITIONED ALONG THE WESTERN PERIPHERY OF
ATLANTIC HIGH PRESSURE WHILE A PIEDMONT TROUGH REMAINS SITUATED
INLAND. DESPITE LARGE SCALE SINKING MOTION ASSOCIATED WITH HIGH
PRESSURE ALOFT...STRONG SFC HEATING ALONG AND THE PROXIMITY OF THE
LOW PRESSURE TROUGH INLAND SHOULD RESULT IN SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS TUESDAY AND
WEDNESDAY. LARGE DCAPES IN EXCESS OF 1000 J/KG SUGGESTS DAMAGING
WIND GUST POTENTIAL WITH A FEW STRONGER THUNDERSTORMS. HOWEVER...THE
THREAT OF WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.
THE MAIN ISSUE WILL BE THE CONTINUATION OF HOT AND HUMID CONDITIONS
THROUGH AT LEAST MID WEEK...WHICH WILL LIKELY RESULT IN HEAT INDEX
VALUES BETWEEN 105 TO 110 DEGREES DURING PEAK HEATING HOURS EACH
AFTERNOON. HEAT INDEX VALUES WILL BE DEPENDENT ON SFC DEWPTS...WHICH
WILL MIX OUT TO AROUND 70 DURING PEAK HEATING...WHILE REMAINING IN
THE LOW TO MID 70S BEHIND AN INLAND MOVING SEABREEZE DURING LATE
AFTERNOON AND EVENING HOURS. GIVEN THE LIKELIHOOD OF HEAT INDEX
VALUES ABOVE 105 DEGREES ON TUESDAY...A HEAT ADVISORY WILL BE IN
EFFECT FROM NOON TO 7 PM. AN ADDITIONAL HEAT ADVISORY WILL LIKELY BE
NEEDED FOR WEDNESDAY.
AFTERNOON HIGH TEMPS ARE FORECAST TO REACH THE UPPER 90S TO AROUND
100 DEGREES WELL INLAND EACH DAY...WITH THE ONLY RELIEF COMING FOR
AN AFTERNOON/EVENING SHOWER AND/OR THUNDERSTORM. OVERNIGHT LOWS WILL
REMAIN MILD...IN THE MID/UPPER 70S INLAND TO LOWER 80S ALONG THE
COAST.
THURSDAY...MODELS CONTINUE TO INDICATE A SLIGHT WEAKENING OF THE MID
LVL RIDGE OF HIGH PRESSURE...MAINLY DUE TO H5 SHORTWAVE ACTIVITY
OVER THE SOUTHEAST. HIGH TEMPS COULD END UP A DEGREE OR TWO COOLER
THAN THE PREVIOUS DAY DUE TO AN INCREASE IN AFTERNOON/EVENING
SHOWER/THUNDERSTORM COVERAGE. HOWEVER...TEMPS ARE STILL EXPECTED TO
PEAK IN THE MID/UPPER 90S WITH MODERATE LEVELS OF HUMIDITY PRESENT.
HEAT INDEX VALUES COULD PEAK NEAR 105 DEGREES OVER MANY AREAS IN
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...RESULTING IN
ANOTHER HEAT ADVISORY THURSDAY AFTERNOON.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
RELIEF FROM THE HEAT AND RELATIVELY DRY SPELL LOOKS TO OCCUR IN THE
LONG TERM PERIOD AS THE OVERALL PATTERN BECOMES MORE AMPLIFIED AND
ACTIVE. STAGNANT UPPER RIDGE WILL FINALLY BREAK DOWN AS BROAD
LONGWAVE TROUGH AND ASSOCIATED VORT MAX DIGS INTO THE UPPER MIDWEST
AND GREAT LAKES REGION...AND EVENTUALLY ENCOMPASSES THE EASTERN U.S.
THE FORECAST AREA WILL REMAIN ON THE WESTERN EDGE OF SURFACE HIGH
PRESSURE...HOWEVER THE PERSISTENT PIEDMONT TROUGH WILL EVENTUALLY
GET ABSORBED BY A LOW PRESSURE SYSTEM AND ATTENDANT FRONT THAT
SHIFTS INTO THE REGION OVER THE WEEKEND. OVERALL...THIS PATTERN WILL
SUPPORT MORE ACTIVE CONVECTIVE COVERAGE AND TEMPERATURES CLOSER TO
CLIMO.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
WE HAVE MAINTAINED A PREVAILING VFR FORECAST THROUGH 18Z TUESDAY.
INCLUDED CB AND VCTS AT KCHS THROUGH 21Z AS ISOLATED TO SCATTERED
SHRA/TSRA CONTINUES TO DEVELOP. DIRECT IMPACTS ARE STILL NOT
CERTAIN...SO WILL AMEND IF NECESSARY. SOUTHERLY WINDS WILL ALSO BE
GUSTY THROUGH SUNSET...PEAKING AT 15 OR 20 KT AT TIMES.
AT KSAV THE BEST CHANCES FOR SHRA/TSRA WILL STAY SOUTH AND WEST
OF THE TERMINAL...SO NO NEED TO INCLUDE CB AND VCTS AT THIS TIME.
EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS POSSIBLE IN
AFTERNOON SHOWERS/THUNDERSTORMS...ESPECIALLY LATE IN THE WEEK.
&&
.MARINE...
TONIGHT...A 1027 MB RIDGE AXIS ALIGNED EAST-WEST ALONG 29-30N
LATITUDE WILL REMAIN IN PLACE AS A PIEDMONT TROUGH PERSISTS INLAND.
THE GRADIENT BETWEEN THESE TWO LARGE SCALE FEATURES WILL MAINTAIN A
FAIRLY TIGHT GRADIENT...ESPECIALLY BY SUMMER STANDARDS. THAT
ALONG WITH PARTIAL MIXING OF THE 20-30 KT NOCTURNAL LOW LEVEL JET
WILL SUPPORT SOUTH/SW WINDS AS HIGH AS 15 OR 20 KT. ALTHOUGH WE
COULD SEE SOME GUSTS UP NEAR 25 KT AT TIMES INTO THIS EVENING IN
CHARLESTON HARBOR...THEY ARE NOT FREQUENT ENOUGH TO RAISE A SMALL
CRAFT ADVISORY. SEAS WILL RANGE FROM 1-2 FT IN THE HARBOR...TO 2-4
FT ACROSS THE OPEN ATLANTIC...HIGHEST NORTH AND EAST.
TUESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL PERSIST OVER
THE COASTAL WATERS WHILE A TROUGH OF LOW PRESSURE REMAINS INLAND. IN
GENERAL...WINDS/SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS
THROUGH LATE WEEK...BUT NOCTURNAL JETTING AND AFTERNOON SEA BREEZE
CIRCULATIONS WILL RESULT IN SOUTH/SOUTHWEST WINDS PEAKING AROUND 15-
20 KT AT TIMES...ESPECIALLY ACROSS THE CHARLESTON COUNTY NEARSHORE
WATERS. SEAS WILL RANGE BETWEEN 2-4 FEET...BUT COULD REACH NEAR 5 FT
IN THE OUTER PORTIONS OF THE WATERS DURING SURGES.
&&
.CLIMATE...
RECORD HIGH MINIMUMS FOR JUNE 22ND...
KCHS...78 SET IN 2011.
KCXM...81 SET IN 1998.
KSAV...78 SET IN 1937.
RECORD HIGHS FOR JUNE 22ND...
KCHS...98 SET IN 2011.
KCXM...98 SET IN 1998.
KSAV...101 SET IN 1981.
RECORD HIGH MINIMUMS FOR JUNE 23RD...
KCHS...78 SET IN 1981.
KCXM...82 SET IN 1998.
KSAV...77 SET IN 1981.
RECORD HIGHS FOR JUNE 23RD...
KCHS...100 SET IN 1944.
KCXM...101 SET IN 1944.
KSAV...102 SET IN 1981.
RECORD HIGH MINIMUMS FOR JUNE 24TH..
KCHS...79 SET IN 1998.
KCXM...85 SET IN 1998.
KSAV...79 SET IN 1932.
ALL TIME RECORD HIGH FOR KCHS...105 SET 08/01/1999.
ALL TIME RECORD HIGH FOR KCXM...104 SET 06/24/1944 AND 06/02/1985.
ALL TIME RECORD HIGH FOR KSAV...105 SET 07/12/1879 AND 07/20/1986.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
HEAT ADVISORY FROM NOON TO 7 PM EDT TUESDAY FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
047>052.
HEAT ADVISORY FROM NOON TO 7 PM EDT TUESDAY FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
CLIMATE...Hazardous weather outlook, Jun 22, 3:30 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 330 PM EDT MON JUN 22 2015 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-231930- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 330 PM EDT MON JUN 22 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY... ...ISOLATED SEVERE THUNDERSTORMS INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THIS EVENING. A FEW OF THE STORMS THROUGH 9 PM...MAINLY INLAND...COULD BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL THAT IS CAPABLE OF PRODUCING MINOR FLOODING ARE ALSO POSSIBLE WITH ANY THUNDERSTORMS THAT FORM. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA ARE ENCOURAGED TO REMAIN WEATHER AWARE INTO THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-231930- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 330 PM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 22, 5:32 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG 1 N HARLEYVILLE 33.23N 80.45W
06/22/2015 DORCHESTER SC LAW ENFORCEMENT
TREE DOWN NEAR THE INTERSECTION OF I-26 AND SC 453.
&&
EVENT NUMBER CHS1500449
33Local storm report, Jun 22, 5:33 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
533 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL SUMMERVILLE 33.02N 80.18W
06/22/2015 M0.70 INCH DORCHESTER SC TRAINED SPOTTER
DIME SIZED HAIL.
&&
EVENT NUMBER CHS1500450
33Local storm report, Jun 22, 5:41 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 2 SSE SUMMERVILLE 33.00N 80.17W
06/22/2015 DORCHESTER SC TRAINED SPOTTER
RELAYING A REPORT FROM THE FIRE DEPARTMENT OF A VERY
LARGE TREE DOWN. ALSO REPORTS HAIL THE SIZE OF MARBLES.
&&
EVENT NUMBER CHS1500451
33Local storm report, Jun 22, 5:43 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 4 S SUMMERVILLE 32.96N 80.18W
06/22/2015 E1.00 INCH DORCHESTER SC PUBLIC
&&
EVENT NUMBER CHS1500452
RJBLocal storm report, Jun 22, 5:50 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
550 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 S SUMMERVILLE 32.98N 80.17W
06/22/2015 DORCHESTER SC PUBLIC
TREES DOWN ON OLD TROLLEY ROAD NEAR SAVANNAH ROAD. ALSO
A LARGE BRANCH DOWN ON A POWER LINE
&&
EVENT NUMBER CHS1500453
RJBLocal storm report, Jun 22, 5:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 S SUMMERVILLE 33.00N 80.17W
06/22/2015 M1.00 INCH DORCHESTER SC NWS EMPLOYEE
QUARTER SIZED HAIL.
&&
EVENT NUMBER CHS1500454
FWAThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:56 AM EDT | Special Marine Warning | CHS | 34 min | |
| Jun 22, 2:56 PM EDT | Special Weather Statement | CHS | Hampton | 34 min |
| Jun 22, 3:09 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 66 min |
| Jun 22, 3:42 PM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 21 hr |
| Jun 22, 4:08 PM EDT | Special Weather Statement | CHS | Berkeley | 37 min |
| Jun 22, 4:13 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 62 min |
| Jun 22, 4:27 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 63 min |
| Jun 22, 4:58 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 62 min |
| Jun 22, 5:09 PM EDT | Areal Flood Advisory | CHS | Berkeley, Dorchester | 111 min |
| Jun 22, 5:16 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 59 min |
| Jun 22, 5:22 PM EDT | Special Weather Statement | CHS | Bamberg | 23 min |
| Jun 22, 5:48 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 57 min |
| Jun 22, 6:23 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 52 min |
| Jun 22, 6:49 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Jun 22, 6:58 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 62 min |
| Jun 22, 7:02 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 58 min |
| Jun 22, 7:40 PM EDT | Special Marine Warning | CHS | 95 min | |
| Jun 22, 7:53 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 67 min |
Nearby
Flash Flood Warnings in South Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.